Open Access

Postanesthetic skin erythema due to succinylcholine versus atracurium

  • Authors:
    • Oana Roxana Ciobotaru
    • Gabriela Stoleriu
    • Octavian Catalin Ciobotaru
    • Alexandru Grigorovici
    • Doina Carina Voinescu
    • Madalina Nicoleta Matei
    • Roxana Gabriela Cobzaru
    • Nicuta Manolache
    • Mary‑Nicoleta Lupu
  • View Affiliations

  • Published online on: May 26, 2020     https://doi.org/10.3892/etm.2020.8792
  • Pages: 2368-2372
  • Copyright: © Ciobotaru et al. This is an open access article distributed under the terms of Creative Commons Attribution License.

Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Intraoperative anaphylactic reactions may range from mild, erythema‑like to anaphylactic shock, with tension crash and bronchospasm. The substances considered to be most responsible for the occurrence of intraoperative allergic reactions are neuromuscular blocking agents, antibiotics and latex. Recent studies have identified a new receptor, Mas‑Related G‑Protein‑coupled Receptor X2 (MRGPRX2), considered as a target for some neuromuscular blockers such as atracurium, rocuronium or fluoroquinolone, resulting in pseudoallergic or anaphylactoid reactions. Induction of anesthesia can use both depolarizing myorelaxants, useful especially in emergency situations, in the patient with gastric plenitude or at high risk of intubation, and non‑depolarizing myorelaxants such as atracurium, cisatracurium and rocuronium. Succinylcholine has a short time of action and it is rapidly metabolized. Atracurium, although having a slightly longer time to action, has the benefit of a low risk of increased levels of potassium in blood, which is extremely important in patients with cardiac pathology or associated kidney diseases. The present study compared the side effects of systemic anesthesia with succinylcholine vs. atracurium.

Related Articles

Journal Cover

September-2020
Volume 20 Issue 3

Print ISSN: 1792-0981
Online ISSN:1792-1015

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
x
Spandidos Publications style
Ciobotaru OR, Stoleriu G, Ciobotaru OC, Grigorovici A, Voinescu DC, Matei MN, Cobzaru RG, Manolache N and Lupu MN: Postanesthetic skin erythema due to succinylcholine versus atracurium. Exp Ther Med 20: 2368-2372, 2020
APA
Ciobotaru, O.R., Stoleriu, G., Ciobotaru, O.C., Grigorovici, A., Voinescu, D.C., Matei, M.N. ... Lupu, M. (2020). Postanesthetic skin erythema due to succinylcholine versus atracurium. Experimental and Therapeutic Medicine, 20, 2368-2372. https://doi.org/10.3892/etm.2020.8792
MLA
Ciobotaru, O. R., Stoleriu, G., Ciobotaru, O. C., Grigorovici, A., Voinescu, D. C., Matei, M. N., Cobzaru, R. G., Manolache, N., Lupu, M."Postanesthetic skin erythema due to succinylcholine versus atracurium". Experimental and Therapeutic Medicine 20.3 (2020): 2368-2372.
Chicago
Ciobotaru, O. R., Stoleriu, G., Ciobotaru, O. C., Grigorovici, A., Voinescu, D. C., Matei, M. N., Cobzaru, R. G., Manolache, N., Lupu, M."Postanesthetic skin erythema due to succinylcholine versus atracurium". Experimental and Therapeutic Medicine 20, no. 3 (2020): 2368-2372. https://doi.org/10.3892/etm.2020.8792